Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 317, NWS Lincoln, IL

September 27, 2006Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 27, 2006, 4:09 PM CDT for Lawrence County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 4:09 PM CDT (21:09 UTC)
Expired
Sep 27, 2006, 4:45 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:24 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 27, 2:24 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT WED SEP 27 2006

.DISCUSSION...
PROBLEMS OF THE DAY INVOLVE THE COLD FRONT CROSSING THE WARNING AREA
TODAY...AND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT IN THE
SOUTHEAST AREA BEFORE THE FRONT CLEARS THE REGION. SECOND...THE
PRECIPITATION (PCPN) CHANCE TONIGHT WITH MAJOR VORT MAX ROTATING
JUST SOUTH OF AREA. THIRD...NEXT FRONT TO MOVE THROUGH SATURDAY AND
SATURDAY NIGHT. FINALLY...ANOTHER FRONT THAT MOVES THROUGH TUESDAY.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MOISTURE CHANNEL AND NORMAL IR IMAGERY SHOWS SIGNIFICANT VORT MAX IN
SOUTH CENTRAL ND AT 18Z DIVING SOUTHEAST TOWARD SOUTHERN IA AND
NORTHERN MO. GFS VERIFYING BETTER ON MOVEMENT OF THIS FEATURE AT
18Z...AS WAS THE ASSOCIATED PCPN SHIELD NORTH AND NORTHEAST OF THE
MAX. WITH 120KT 300MB JET MAX ASSOCIATED WITH THIS SYSTEM...IT
SHOULD CONTINUE ITS RAPID MOVEMENT AND MOVE INTO MO OVERNIGHT...WITH
ASSOCIATED PCPN AFFECTING THE SOUTH AND SOUTHEAST CWA. WILL
THEREFORE KEEP CURRENT LIKELY POPS IN THE GRIDS FOR TONIGHT...WITH
CHANCES ELSEWHERE.

COLD FRONT CROSSING CENTRAL IL THIS AFTERNOON HAD REACHED THE EAST
CENTRAL SECTIONS...FROM DANVILLE TO ST. LOUIS AS SEEN IN SURFACE
OBSERVATION PLOT. SOME INSTABILITY AHEAD OF THE FRONT OF -2 TO -5
LIFTED INDICES AND 2300 CAPE VALUES IN LAPS SOUNDING DATA SUGGEST
STILL A CHANCE FOR A FEW ISOLATED SEVERE STORMS UNTIL THE FRONT
FINALLY PASSES THROUGH THE SOUTHEAST. BEST SEVERE POTENTIAL APPEARS
TO BE EAST OF AREA OVER IN...AS DEEPER MOISTURE AXIS IS FOUND IN 12Z
UPPER AIR DATA TO EAST. MAIN FEW CHANGES TO TONIGHTS CURRENT GRIDS
AS A RESULT.

WITH RIDGE AXIS PROGGED TO BE OVER REGION THURSDAY NIGHT...TEMPS
SHOULD FALL INTO THE MID TO UPPER 30S AND SO WILL ADD PATCHY FROST
POSSIBLE TO GRIDS.

LONG TERM...SATURDAY THROUGH TUESDAY...
LONG RANGE MODELS REASONABLY SIMILAR. DID ADJUST THE WINDS SOME WITH
FIRST EXTENDED SYSTEM COMING THROUGH SATURDAY TO SATURDAY NIGHT.
KEPT SAME TREND OF THIRD FRONTAL SYSTEM MOVING THROUGH REGION
TUESDAY TO TUESDAY NIGHT. BOTH THESE SYSTEMS WILL HAVE LIMITED
MOISTURE TO WORK WITH TO DEVELOP PCPN...AS THE HIGH FEATURE AHEAD OF
FRONT KEEPS THE GULF RELATIVELY CUT OFF.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GOETSCH
Hazardous weather outlook, Sep 27, 11:02 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1102 AM CDT WED SEP 27 2006

ILZ027>031-036>038-040>043-047>051-281100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1102 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-281100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1102 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT NEAR I-55 IN CENTRAL ILLINOIS WILL PUSH ACROSS EASTERN
ILLINOIS DURING THIS AFTERNOON...BRINGING WITH IT THE CHANCE FOR
THUNDERSTORMS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL DURING THE MID AFTERNOON INTO EARLY
EVENING HOURS. PRESENT INDICATIONS SUGGEST AREAS SOUTHEAST OF A
SHELBYVILLE TO PARIS LINE MAY SEE AN ISOLATED SEVERE STORM DURING
THIS TIME PERIOD. AS THE FRONT SHIFTS OUT OF THE AREA BY SUNSET...
THE SEVERE THREAT WILL COME TO AN END.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ILLINOIS FROM
3 TO 7 PM.

KH/SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:42 PM CDTSevere Thunderstorm WarningILXCrawford33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.